Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
179 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes vaginal spotting after skipping a birth control pill?

I forgot to take my birth control Friday and it was to late in the day to take it, so I just said forget it. Well when I woke up Saturday I was spotting kinda heavily, I have forgotten to take my birth control before and the same thing happened so I shook it off and figured it would stop by that night or the next morning. Well now it s Tuesday and it hasn t gone away but it has lightened up a lot. Should I go see my doctor and is there a possibility of pregnancy?
Sat, 21 Apr 2018
Report Abuse
General & Family Physician 's  Response
Hello,

Since you said, you didn't take the birth control pill. The spotting you are experiencing is most likely withdrawal bleeding.

If you have been irregular with taking the birth control pills then there is a chance that you may be pregnant. The most easy way to rule out pregnancy is to get an urine pregnancy test done.

You should also consult your gynecologist to know whether you need to get further evaluation for your spotting.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Nazma.amman
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Ive been on the pill about 2 yrs now...no problems....went to get my yearly perscription but had to skip a month due to when my appointment...